From Athens, Greece:
I am 40 years old and have had diabetes type 1 for three years. I use Lantus and Humalog and have very good control. My last A1c was 5.6. However, I have the following two persistent problems:
- the corners of my mouth frequently get crack and hurt. All my tests were fine. Both my doctor and gastroenterologist think that this is related to lack of vitamins and tell me to take a vitamin supplement. Is there anything that I should be checking for?
- I keep waking during the night feeling confused (scared, not knowing where I am, etc.). I take five units of Lantus and I always check to see if the episodes are hypoglycemia related and they don't seem so. I have done every kind of examinations possible (MRI included and everything is fine). The doctors think is anxiety related. What are your thoughts? Could it possibly be related to the problem above (lack of vitamins, for instance)? I believe that when I take magnesium supplements both problems seem to improve
Vitamin deficiency has been related to the cracking of the skin at the corners of the mouth. If you are having vitamin deficiency, you had better look at your overall diet and make sure you are eating appropriately. I am not sure how the waking up at night with confusion is related to a vitamin deficiency. I rather doubt there is a connection there. I would be very careful, however, to make sure you do not have hypoglycemia at the time or prior to the time you wake up with these symptoms.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.